Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

August 26, 2021Morrow County, Richland County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 26, 2021, 5:38 PM EDT for Morrow County, Richland County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 5:38 PM EDT (21:38 UTC)
Expired
Aug 26, 2021, 6:30 PM EDT
In force
52 min
Issued by
NWS Cleveland, OH
Hail
0.50 in
Wind
50

Counties Morrow County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 120 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS81 KCLE 262138
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
538 PM EDT Thu Aug 26 2021
 
OHZ029-037-262230-
Richland OH-Morrow OH-
538 PM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of central Richland and
central Morrow Counties through 630 PM EDT...

At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ontario to near Cardington. These storms
were nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Mansfield, Mount Gilead, Ontario, Lexington, Cardington, Bellville,
Edison, Fulton and Shauck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4042 8294 4055 8293 4088 8253 4075 8243
      4042 8277
TIME...MOT...LOC 2138Z 356DEG 4KT 4073 8259 4051 8284 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Sefcovic

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 4:33 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 26, 4:33 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
433 PM EDT Thu Aug 26 2021

.SYNOPSIS...
A stationary boundary is located across Lake Erie and will remain
there through much of Friday. Friday evening the front will lift
north as a warm front. A cold front will move southeast across the
area Monday into Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
A line of convection has begun to develop along a weak boundary
extending from Lake to Knox County. These storms are moving into
a more favorable environment with CAPE values of 2000-3000 J/kg,
which was enhanced by daytime heating. DCAPE values along and
east of this boundary are 1000-1300 J/kg, enhancing the risk of
gusty winds with storms. Throughout the same corridor, the
atmosphere is also very moist with dew points in the 70s for
many locations. High PWAT values of 1.6-1.8 inches and slow
storm motion near 10 knots will produce heavy rainfall with
estimated rates over 2 inches per hour. This may result in
ponding on roadways and isolated flash flooding. Afternoon
conditions remain very hot and muggy, with temperatures in the
mid to upper 90s and heat index values in the 90s.

Showers and thunderstorms should begin to dissipate near sunset
as the environment begin to stabilize. The primary concern
overnight will be the returning potential for fog/low stratus to
occur across the area. Light and variable winds and lingering
high dew points should allow for temperatures to easily reach
saturation in many areas. This will result in reduced
visibilities that may linger through the morning commute. Fog
will begin to dissipate after sunrise, however the speed at
which it dissipates will be highly dependent on high cloud cover
and how fast the surface can warm. Overnight lows will be in the
upper 60s to low 70s.

On Friday, the stationary boundary across Lake Erie will be the
primary path for showers and thunderstorms moving across
Michigan Friday morning. The biggest uncertainty is if the
boundary will shift any south, resulting in the overall
precipitation chances to increase for the northern counties. For
now opted to keep chance PoPs across the area, increasing in
likelihood during the afternoon and early evening hours as
daytime heating destabilizes the area. High temperatures will be
in the mid to upper 80s again, with heat index values expected
to climb into the 90s.

The chance of fog returns again Friday night for areas that the
precipitation has moved out of, but the atmosphere remains
moist. Overnight temperatures will be in the low 70s with light
and variable winds remaining.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A broad ridge will begin to build over the region this weekend
and this should promote a continuation of the warm and humid
airmass and chances of scattered diurnal showers and
thunderstorms across the forecast area through the short term
period. Have chance PoPs (30-40%) across the entire area during
peak heating hours each day. Will need to monitor potential for
slow-moving showers and thunderstorms due to lack of wind shear
and precipitable water values of 1.7 to near 2.0 inches.

Shower and thunderstorm coverage may begin to increase Sunday
night as the ridge nudges south of the region and an upper-
level trough sliding east across the Upper Great Lakes pushes a
cold front southeast towards the forecast area. Confidence in
the timing of the precip has increased slightly, so have
increased PoPs to likely across most of the area Sunday night.

Highs will be in the upper 80s to lower 90s this weekend and
dew points in the low to mid 70s will provide heat indices in
the 90s to potentially briefly around 100 degrees in Northwest
Ohio. Any convection will prevent heat indices from reaching
Heat Advisory criteria. Overnight lows should fall into the
upper 60s to lower 70s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The cold front will continue to move southeast across the area
Monday into Tuesday and should stall over the Tennessee Valley
by midweek. Have likely pops continuing into Monday afternoon
and tapering off to chance by Monday night. Expect a slightly
cooler (but still humid) airmass to follow the front, with highs
in the upper 70s to low to mid 80s and lows in the 60s each
night.

Will continue to monitor the progression of Tropical Depression
Nine as it intensifies and approaches the Gulf Coast over the
next several days. The system may manage to funnel moisture into
the region and increase the chances of showers and thunderstorms
for the first half of next week. As the previous shifts have
mentioned, there is still quite a bit of uncertainty in the
forecast track, so maintained slight chance to chance PoPs with
this update. Expect dry weather to develop by Thursday as high
pressure builds in from the northwest.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
A diurnal cu field has begun to set up across areas along and
east of the I71 corridor, with isolated marginal MVFR ceilings
heights. Across this same area, scattered thunderstorms are
expected to develop. These showers and thunderstorms are driven
primarily by daytime heating and the resultant increase in
instability across the area. There is also a lake breeze which
has developed this afternoon and that may act as a boundary for
storm initiation. Storms are expected to remain sub-severe,with
isolated gusty winds near 20 knots and heavy rainfall the
primary threat. Visibilities may briefly drop to IFR conditions
in the areas of heaviest rainfall. All showers should dissipate
near sunset this evening and winds will return to light and
variable.

Fog/low stratus will again be a concern late tonight into early
Friday morning. Expecting all terminals to be impacted with
visibilities/ceilings dropping to IFR and possibly LIFR
conditions. Models suggest that KTOL and KERI may not have as
much of an impact and may only drop to MVFR
visibilities/ceilings. Opted to keep the fog around for much of
the morning, lifting out of the area near 15Z and conditions
improving. Near the end of this TAF period, scattered showers
will begin to move into the area associated with another
shortwave trough aloft. Opted only for VCSH for western
terminals as timing and extent remain uncertain. Winds will
continue to remain light and variable

Outlook...Periods of non-VFR possible with areas of morning fog,
isolated to scattered showers and thunderstorms through Monday.

&&

.MARINE...
Easterly flow at 10 knots or less will develop over Lake Erie
this evening, before strengthening to 10 to 15 knots Friday
afternoon and evening and shifting to the southwest by Saturday
morning. Expect southwesterly flow at 10 to 15 knots through
Sunday, which should slowly transition to the west or northwest
behind a cold front on Monday. Northeasterly flow at 10 knots
or less will develop by Tuesday. Winds and waves should remain
below any headline thresholds through the forecast period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Campbell
MARINE...Maines
Hazardous weather outlook, Aug 26, 3:37 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Cleveland OH
337 PM EDT Thu Aug 26 2021

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
337 PM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Heat indices in the mid to upper 90s across the area will begin to
decrease this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat indices in the 90s will be possible during the afternoon hours
Friday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-271945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
337 PM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 26, 2:47 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
247 PM EDT Thu Aug 26 2021

OHZ011-013-021-261930-
Summit OH-Geauga OH-Cuyahoga OH-
247 PM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southwestern Geauga,
east central Cuyahoga and northeastern Summit Counties through 330 PM
EDT...

At 246 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Highland Hills to Warrensville Heights.
Movement was south at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Solon, Twinsburg, Warrensville Heights, Macedonia, South Russell,
Highland Hills, Maple Heights, Mayfield Heights, Aurora, Bedford,
Beachwood, Bedford Heights, Pepper Pike, Chagrin Falls, Northfield,
Reminderville, Orange, Moreland Hills, Walton Hills and Gates Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4142 8127 4134 8135 4134 8139 4131 8140
      4127 8153 4143 8156 4154 8139
TIME...MOT...LOC 1846Z 344DEG 8KT 4147 8142 4142 8151

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Maines
Special weather statement, Aug 26, 3:18 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
318 PM EDT Thu Aug 26 2021

OHZ011-020-021-262000-
Summit OH-Medina OH-Cuyahoga OH-
318 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of south central
Cuyahoga, northeastern Medina and northern Summit Counties through
400 PM EDT...

At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Royalton, or 12 miles south of Cleveland, moving southeast at
10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Akron, Cuyahoga Falls, North Royalton, Kent, Barberton, Hudson,
Tallmadge, Streetsboro, Macedonia, Stow, Broadview Heights,
Brecksville, Norton, Hinckley, Fairlawn, Munroe Falls, Northfield,
Richfield, Silver Lake and Boston Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4118 8172 4127 8176 4132 8167 4134 8164
      4135 8160 4135 8155 4124 8139 4111 8139
      4103 8160
TIME...MOT...LOC 1917Z 313DEG 8KT 4129 8165

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Greenawalt
Special weather statement, Aug 26, 4:04 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
404 PM EDT Thu Aug 26 2021

OHZ021-022-262045-
Summit OH-Portage OH-
404 PM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southwestern Portage
and Summit Counties through 445 PM EDT...

At 403 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hudson to near Akron. Movement was southeast at
15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Akron, Cuyahoga Falls, Kent, Barberton, Green, Hudson, Tallmadge,
Streetsboro, Mogadore, Stow, New Franklin, Norton, Brimfield,
Fairlawn, Munroe Falls, Lakemore, Silver Lake, Boston Heights,
Clinton and Portage Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4091 8165 4099 8165 4099 8168 4111 8168
      4128 8143 4108 8130 4099 8126 4099 8142
      4091 8142
TIME...MOT...LOC 2003Z 336DEG 15KT 4122 8142 4107 8159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Greenawalt
Special weather statement, Aug 26, 5:29 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
529 PM EDT Thu Aug 26 2021

OHZ030-262200-
Ashland OH-
529 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of central Ashland
County through 600 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashland, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashland, Hayesville, Polk, Jeromesville, Mifflin, Nankin and
Rowsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4073 8238 4078 8238 4081 8239 4082 8242
      4088 8241 4096 8230 4095 8215 4079 8213
      4073 8234
TIME...MOT...LOC 2127Z 005DEG 8KT 4089 8228

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sefcovic
Special weather statement, Aug 26, 5:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
538 PM EDT Thu Aug 26 2021

OHZ029-037-262230-
Richland OH-Morrow OH-
538 PM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of central Richland and
central Morrow Counties through 630 PM EDT...

At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ontario to near Cardington. These storms
were nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mansfield, Mount Gilead, Ontario, Lexington, Cardington, Bellville,
Edison, Fulton and Shauck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4042 8294 4055 8293 4088 8253 4075 8243
      4042 8277
TIME...MOT...LOC 2138Z 356DEG 4KT 4073 8259 4051 8284

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:55 AM EDTSpecial Weather StatementCLELucas50 min
Aug 26, 4:15 AM EDTAreal Flood AdvisoryCLELucas, Wood4 hr
Aug 26, 2:47 PM EDTSpecial Weather StatementCLEGeauga43 min
Aug 26, 3:18 PM EDTSpecial Weather StatementCLESummit42 min
Aug 26, 3:43 PM EDTAreal Flood AdvisoryCLECuyahoga2 hr
Aug 26, 4:04 PM EDTSpecial Weather StatementCLESummit41 min
Aug 26, 5:29 PM EDTSpecial Weather StatementCLEAshland31 min
Aug 26, 5:59 PM EDTAreal Flood AdvisoryCLEMorrow, Richland2 hr
Aug 26, 6:20 PM EDTFlash Flood WarningCLEMorrow3 hr
Aug 26, 6:57 PM EDTSpecial Weather StatementCLEHolmes48 min
Aug 26, 7:28 PM EDTAreal Flood AdvisoryCLEHolmes103 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.